Winter Storm, Lamoille
- When
- November 23, 6:30 AM EST to 8:45 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Low pressure over western New York Friday afternoon (November 22nd) consolidated with a storm off the east coast Friday night. This system moved through Maine Saturday, November 23rd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Low pressure over western New York Friday afternoon (November 22nd) consolidated with a storm off the east coast Friday night. This system moved through Maine Saturday, November 23rd. Heavy snow fell across Lamoille and Orleans counties with accumulations generally between 5 and 9 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Nov 23, 2:23 AM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 223 AM EST SAT NOV 23 2002 FCST PROBLEM IS LOCATION/AMOUNT OF HEAVIEST SNOWFALL AND TEMPS TODAY. WATER VAPOR SHOWS VIGOROUS SHORT WAVE TROF BECOMING NEGATIVELY TILTED ACRS NE CONUS WITH DEFORMATION ZONE FROM CENTRAL NY INTO NORTHERN NEW ENGLAND. SATL PICS ALSO SHOWS COOLING OF CLOUD TOPS ACRS THIS AREA ASSOCIATED WITH DEVELOPING DEFORMATION ZONE ON BACKSIDE OF ULVL TROF. SFC ANALYSIS PLACES ELONGATED AREA OF LOW PRES FROM SE MAINE BACK INTO CENTRAL VT WITH LLVL CONVERGENCE HELPING IN ENHANCING PRECIP IN CHAMPLAIN VALLEY. ALSO...MOSAIC RADAR TRENDS SUGGEST PRECIP BACK BUILDING INTO ST LAWRENCE VALLEY WITH LIGHT TO MODERATE SNOW FALLING ACRS MOST OF NEW YORK. USING THE MESO-ETA -2C ISOTHERM AT 85H AND 1300M CONTOUR FROM THE 1000/850MB THICKNESS DEPICTS RA/SN LINE. WE HAVE CHANGED TO SN AT BTV WITH SFC VIS NEAR 1SM. A QUICK GLANCE OUT WINDOW SHOWS SNOW STARTING TO ACCUMULATING ON GRASSY SURFACES AND CAR TOPS. STATE POLICE AT RAYBROOK IN THE ADIRONDACK MTNS REPORTED 1 INCH OF SNOW WITH VIS NEAR 1/2SM AT 06Z. TODAY...NEGATIVELY TILTED MID/UPPER LVL TROF ACRS SOUTHERN NEW ENGLAND LIFTS INTO EASTERN CANADA BY THIS EVENING. THIS TRACK PLACES A STRONG 7H DEFORMATION ZONE ACRS CHAMPLAIN VALLEY AND NORTHERN CWA THROUGH THIS MORNING. MESO-ETA/WSETA CONTINUES TO SUGGEST ENHANCED LLVL FORCING FROM TERRAIN ACRS CHAMPLAIN VALLEY...WHICH WL PRODUCE HEAVIER PRECIP ACRS THIS REGION. ALSO...LLVL CAA/CONVERGENCE BEHIND SFC LOW PRES IS HELPING TO INCREASE FRONTOGENETIC FORCING IN THE CHAMPLAIN VALLEY. THIS COMBINED WITH UVM CROSSING THE SNOW GROWTH POTENTIAL ON BUFKIT INDICATES CHAMPLAIN VALLEY AND NORTHERN CWA WL RECEIVE A BURST OF MODERATE TO HEAVY SNOW THIS MORNING. NEXT QUESTION IS HOW MUCH? ETA SUGGESTS .50 TO .75 QPF THIS MORNING OVER THIS AREA WITH MUCH LESS ON LEE SIDE OF GREEN MTNS. FEEL WITH 8:1 RATIO TO START BECOMING 15:1 BEFORE ENDING...CHAMPLAIN VALLEY/EASTERN SLOPES OF ADIRONDACKS...AND NORTH/CENTRAL VT WL RECEIVE A 4 TO 8 INCH SNOWFALL WITH SOME LOCALLY HIGHER AMOUNTS. THEREFORE...WL INCREASE ADVISORY TO WARNING ACRS THIS REGION AND KEEP ST LAWRENCE VALLEY IN ADVISORY THRU THIS MORNING. STRONG PRES GRADIENT WL DEVELOP BY LATE MORNING AS LOW PRES DEEPENS TO 980MB OVER NORTHERN MAINE. I WOULD EXPECT SOME BLOWING AND DRIFTING OF SNOW...ESPECIALLY ACRS THE HIGHER TERRAIN. WITH CAA CONTINUING THROUGH THE DAY AND 85H TEMPS NEAR -8C...HIGHS WL BE U20S SLK TO M30S CHAMPLAIN VALLEY. TONIGHT...MID/UPPER LVL TROF LIFTS INTO EASTERN CANADA AND A WEAK MID LVL RIDGE DEVELOPS ACRS CWA. BUFKIT RH PROFILES SHOW SOME LLVL DRYING ALONG DOWNSLOPE REGIONS OF ADIRONDACK/GREEN MTNS TONIGHT... THEREFORE WL MENTION SOME CLRING. HOWEVER...MOISTURE WL INCREASE FROM WEST TO EAST ACRS CWA LATE TONIGHT ASSOCIATED WITH INCREASED LIFT FROM WAA. THIS COMBINED WITH FRESH SNOW COVER AND WINDS WL MAKE TEMP FCST OVERNIGHT TRICKY. I WL CUT MAV GUIDANCE BY A CAT OR TWO AT SLK/MSS AND TREND TOWARD THE COOLER MET. SUNDAY-MONDAY...FLOW ALOFT BECOMES ZONAL ACRS OUR CWA WITH LITTLE CHANGE IN 85H TEMPS EXPECTED SUNDAY. HOWEVER...BY MONDAY AFTERNOON CLIPPER SYSTEM AND ASSOCIATED LIFT/MOISTURE WL APPROACH CWA. THERMAL PROFILE AHEAD OF SYSTEM INDICATES ALL SNOW. I WL KEEP CHANCE FOR SW IN FCST FOR THROUGH WEDNESDAY ASSOCIATED WITH NW FLOW AND WEAK VORT LOBES ROTATING AROUND HUDSON BAY VORTEX. NO CHANGES ANTICIPATED FOR EXTENDED FCST ATTM. .BTV...WINTER STORM WARNING TODAY FOR NYZ028-030-031-034-035- VTZ001>003-005-006-009-008. WINTER WEATHER ADVISORY TODAY FOR NYZ026- 027-029. TABER
NYZ026>031-034-035-VTZ001>012-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 444 AM EST SAT NOV 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE... LOW PRESSURE OVER NORTHERN NEW ENGLAND THIS MORNING...WILL MOVE INTO THE CANADIAN MARITIME PROVINCES THIS AFTERNOON. ACCUMULATING SNOW WILL CONTINUE THROUGH THE LATE MORNING HOURS ACROSS NORTHERN VERMONT AND NORTHERN NEW YORK...BEFORE TAPERING TO SNOW SHOWERS THIS AFTERNOON. EXPECT HAZARDOUS TRAVELING CONDITIONS TODAY DUE TO SNOW COVERED AND ROADS AND ICY OVERPASSES. BRISK NORTHWEST WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...AS WELL AS REDUCED VISIBILITIES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2002Every state in 2002This day in weather historyWarnings in Vermont, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322504, 5322505.